Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 11, 2005, 6:08 PM EDT for Indian River County, Florida. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2005, 6:08 PM EDT (22:08 UTC)
- Expired
- Aug 11, 2005, 6:39 PM EDT
- In force
- 31 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 44 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 6:15 PM EDT | HAIL 0.75 | Fellsmere, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1692 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 112209 SVRMLB FLC061-112300- /O.NEW.KMLB.SV.W.0095.050811T2208Z-050811T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 608 PM EDT THU AUG 11 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... INDIAN RIVER COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITY OF FELLSMERE * UNTIL 700 PM EDT * AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 2 MILES WEST OF FELLSMERE. THIS STORM WAS DRIFTING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 15 MILES NORTHWEST OF VERO BEACH BY 635 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2781 8053 2779 8073 2761 8071 2759 8049 $$ MRV
1 follow-up statement
000 WWUS52 KMLB 112239 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 638 PM EDT THU AUG 11 2005 FLC061-112248- /O.CAN.KMLB.SV.W.0095.000000T0000Z-050811T2300Z/ INDIAN RIVER FL- 638 PM EDT THU AUG 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR INDIAN RIVER COUNTY IS CANCELLED... AT 638 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...NATIONAL WEATEHR SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES WERE STILL POSSIBLE FROM THIS STORM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2781 8053 2779 8073 2761 8071 2759 8049 $$ MRV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:20 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 11, 3:20 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 320 PM EDT THU AUG 11 2005 .DISCUSSION... OVERNIGHT... LIGHT WEST TO SOUTHWEST STEERING FLOW...GENERALLY 5-10 KNOTS...WILL SHIFT BRUNT OF CONVECTION BACK TOWARD THE EAST COAST THROUGH MID EVENING. WEAKER FLOW NEAR THE RIDGE AXIS ACROSS SOUTHERNMOST CWA SHOULD ALLOW ACTIVITY TO REMAIN INLAND FROM THE COAST. WILL INDICATE HIGHEST POPS ACROSS COASTAL VOLUSIA AND BREVARD COUNTIES...AND ISOLATED ELSEWHERE. DRY LAYER ALOFT WILL ALLOW SOME OF THE STORMS TO PRODUCE STRONG WIND GUSTS...AS WELL AS FREQUENT CG LIGHTNING AND LOCALLY HEAVY RAIN DUE TO SLOW MOTION. FRI/SAT... ATLC RIDGE AXIS OVERHEAD WILL RESULT IN A WEAK W/SWRLY STEERING FLOW THROUGH THE H85-H50 LYR. THIS SHOULD RESULT IN A WELL DEFINED SEABREEZE BOTH DAYS WITH RESPECTABLE INLAND PROPAGATION. FURTHERMORE...WITH THE RIDGE AXIS OVERHEAD...THERE WILL BE NO CHANGE IN AIRMASS. THE DRY AIR POCKET CURRENTLY OVER THE CENTRAL PENINSULA SHOULD MODIFY BY FRI AS MOISTURE PROFILE ACROSS THE REST OF THE REGION INCREASES BOTH NORTHWARD AND SOUTHWARD...WILL INCREASE POPS AREAWIDE BY 10%. HOWEVER...WITH THE RIDGE AXIS OVERHEAD...THE DEEP LAYER MEAN FLOW WILL BE AOB 10KTS...SO EVEN THOUGH THERE WILL BE A W/SWLRY FLOW...IT IS UNCERTAIN THAT THE FLOW WILL HAVE ENOUGH STRENGTH TO PUSH THE STORMS BACK TO THE COAST. WILL CONCENTRATE THE HIGHEST POPS OVER THE INTERIOR AND N COAST BOTH DAYS. SUN-THU... SOME MID/UPR LVL DRYING IS ANTICPATED OVER THE SERN U.S.IN RESPONSE TO THE FUTURE TRACK OF TROPICAL STORM IRENE. N/NWRLY FLOW AROUND HER FRONT SIDE IS EXPECTED TO TAP THE DRIER CONTINENTAL AIRMASS OVER THE SE U.S. WITH DRIER AIR ALOFT...RESULTING PRECIP COVERAGE WOULD BE LOWER. HOWEVER...LACK OF CERTAINTY WITH THE CENTER/FCST TRACK AS EXPRESSED BY THE NHC LEAVES OPEN THE POSSIBLY FOR IRENE TO RECURVE BEFORE SHE COMES CLOSE ENOUGH TO DRAW THE DRIER AIR INTO FL. GIVEN THIS LEVEL OF UNCERTAINTY...MAKING ANY MAJOR OR WIDESCALE CHANGES TO THE PREVIOUS FCST UNWISE. && .MARINE... WITH THE RIDGE AXIS OVERHEAD...LCL WIND FIELD WILL REMAIN WEAK. GENERAL SE/SWRLY FLOW AOB 10KT. PRIMARY IMPACT FROM DISTANT TROPICAL STORM IRENE WILL LONG PD SWELLS PROPAGATING INTO THE CWA LATE FRI NIGHT/EARLY SAT MORNING. CONSIDERING THE CURRENT STRENGTH AND SIZE OF IRENE...AM QUITE SKEPTICAL OF HER ABILITY TO GENERATE ANYTHING HIGHER THAN A 4-5FT SWELL OVER THE WEEKEND. WILL INDICATE THIS IN THE TEXT BODY. && .AVIATION... SCATTERED CONVECTION INTO THE EVENING WILL RESULT IN MVFR/IFR LIKELIHOOD FOR ALL TAF SITES...FAVORING KDAB AND KMLB. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 91 76 91 / 30 50 20 40 MCO 76 93 76 93 / 20 50 20 50 MLB 76 91 76 90 / 30 40 20 40 VRB 75 90 75 90 / 20 40 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SPRATT LONG TERM....BRAGAW
Hazardous weather outlook, Aug 11, 11:20 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1120 AM EDT THU AUG 11 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 112000- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 1120 AM EDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY. ...THUNDERSTORM IMPACT... ISOLATED LIGHTNING STORMS WILL INITIALLY DEVELOP ALONG THE EAST COAST SEA BREEZE AROUND MID DAY AND WILL MOVE SLOWLY INLAND. ADDITIONAL SCATTERED STORMS WILL FORM OVER THE CENTRAL FLORIDA INTERIOR BY MID AFTERNOON...WITH STEERING WINDS MOVING THE STORMS BACK TOWARD THE EAST COAST BY LATE AFTERNOON. STORM COVERAGE IS EXPECTED TO PEAK EARLY THIS EVENING ALONG A LINE FROM THE VOLUSIA COAST TO EAST OF ORLANDO TO NEAR LAKE OKEECHOBEE. FREQUENT LIGHTNING...LOCALLY GUSTY WINDS TO NEAR 50 MPH...AND BRIEF BUT HEAVY RAINFALL WILL ACCOMPANY THE STRONGEST STORMS...MAINLY NEAR THE EAST COAST LATE TODAY. ...WATERSPOUTS... LIGHT WINDS AND DEEP MOISTURE SUGGESTS THAT THERE WILL BE A SMALL CHANCE FOR ISOLATED FUNNEL CLOUDS AND WATERSPOUTS ALONG THE NEAR SHORE AND INTRACOASTAL WATERS THROUGH EARLY AFTERNOON AS SEA BREEZES AND RIVER BREEZES FORM. ...FLOOD IMPACT... STORM MOTION IS EXPECTED TO BE SLOW TODAY...GENERALLY LESS THAN 10 MPH TOWARD THE NORTH AND NORTHEAST. RAINFALL AMOUNTS IN A FEW STRONG STORMS WILL BE BETWEEN 2 AND 3 INCHES...GENERALLY FALLING IN AN HOUR OR LESS. THESE HEAVY RAINS WILL RESULT IN CONSIDERABLE PONDING OF WATER ON ROADWAYS...AND WILL LIKELY LEAD TO SOME MINOR FLOODING...ESPECIALLY IN AREAS WHICH HAVE RECEIVED RECENT RAINS. ...MARINE THUNDERSTORM GUST IMPACT... STORMS THAT FORM OVER LAND DURING THE LATE AFTERNOON AND EVENING ARE EXPECTED TO DRIFT ACROSS THE COAST...ESPECIALLY FROM BREVARD COUNTY NORTHWARD. FREQUENT LIGHTNING AND WIND GUSTS TO 35 KNOTS WILL OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY: COVERAGE OF LIGHTNING STORMS WILL GRADUALLY DECREASE LATE THIS WEEK AS THE ATLANTIC HIGH PRESSURE RIDGE BUILDS INTO CENTRAL FLORIDA. BY EARLY NEXT WEEK THE RIDGE WILL SHIFT NORTH OF THE AREA AND CONFINE MOST AFTERNOON STORMS TO INLAND SECTIONS. INCREASING SWELLS FROM DISTANT TROPICAL STORM IRENE WILL BEGIN TO IMPACT THE COASTAL WATERS AND BEACHES FRIDAY AND WILL CONTINUE INTO EARLY NEXT WEEK. THE THREAT WILL ALSO INCREASE FOR RIP CURRENTS AS THE SWELLS INCREASE IN SIZE OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY. SPRATT
In the hours before
Special weather statement, Aug 11, 2:36 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 236 PM EDT THU AUG 11 2005 FLZ047-111915- SOUTHERN BREVARD COUNTY- 238 PM EDT THU AUG 11 2005 ...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH OVER BREVARD COUNTY... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER MELBOURNE...MOVING NORTH AT 5 MPH. OTHER THUNDERSTORMS WERE DEVELOPING OVER NORTH MERRITT ISLAND...TITUSVILLE...AND PORT ST. JOHN. MELBOURNE INTERNATIONAL AIRPORT REPORTED A WIND GUST TO 45 MPH AT 231 PM. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE INDIAN HARBOUR BEACH...MELBOURNE BEACH AND WEST MELBOURNE. OTHER STORMS DEVELOP ACROSS CENTRAL AND NORTHERN BREVARD COUNTY MAY ALSO PRODUCE BRIEF BUT STRONG WIND GUSTS. SPRATT
Special weather statement, Aug 11, 3:20 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 320 PM EDT THU AUG 11 2005 FLZ047-111945- SOUTHERN BREVARD COUNTY- 320 PM EDT THU AUG 11 2005 ...STRONG STORM ACROSS WESTERN BREVARD COUNTY... AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS TO 45 MPH 6 MILES WEST OF VIERA. THE STORM WAS PROPAGATING TOWARD THE SOUTH ALONG THE EAST COAST SEA BREEZE BOUNDARY. THIS STORM WILL ALSO PRODUCE VERY HEAVY RAIN AND FREQUENT LIGHTNING ACROSS WESTERN BREVARD COUNTY WEST OF INTERSTATE 95 AND TO THE WEST OF LAKE WASHINGTON. SEEK SHELTER INDOORS IF THESE STORMS APPROACH YOUR AREA. MRV
Special weather statement, Aug 11, 4:23 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 423 PM EDT THU AUG 11 2005 FLZ047-112045- SOUTHERN BREVARD COUNTY- 423 PM EDT THU AUG 11 2005 ...STRONG STORMS FROM DEER PARK TO WEST MELBOURNE ... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 45 MPH 7 MILES WEST OF WEST MELBOURNE. THIS STORM WILL ALSO CONTAIN FREQUENT LIGHTNING AS IT DRIFTS SOUTHEAST. ADDITIONAL SHOWERS AND STORMS WILL DEVELOP ALONG A GUST FRONT FROM WEST MELBOURNE TO PALM BAY. A BRIEF FUNNEL CLOUD MAY DEVELOP ALONG THE LEADING EDGE OF THE GUST FRONT. IF STORMS APPROACH YOUR AREA HEAD INDOORS INTO A STURDY STRUCTURE. VOLKMER
Special weather statement, Aug 11, 4:55 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 455 PM EDT THU AUG 11 2005 FLZ053-112120- OSCEOLA- 455 PM EDT THU AUG 11 2005 ...STRONG STORMS OVER OSCEOLA COUNTY... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS TO 45 MPH AND POSSIBLE SMALL HAIL FROM 10 MILES SOUTH OF HOLOPAW TO KENANSVILLE AND YEEHAW JUNCTION. THE STORMS WILL ALSO PRODUCE VERY HEAVY RAIN AND FREQUENT LIGHTNING AS THEY DRIFT SLOWLY AND DEVELOP ALONG OUTFLOW BOUNDARIES ACROSS CENTRAL AND SOUTHERN OSCEOLA COUNTIES. THE SAFEST PLACE TO BE DURING A THUNDERSTORMS IN INDOORS AWAY FROM WINDOWS. VOLKMER
Special weather statement, Aug 11, 5:55 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 555 PM EDT THU AUG 11 2005 FLZ041-141-112245- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY- 555 PM EDT THU AUG 11 2005 ...STRONG LIGHTNING STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND HEAVY RAIN OVER NORTHERN VOLUSIA COUNTY... AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAPIDLY DEVELOPING LIGHTNING STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS...FREQUENT LIGHTING AND LOCALLY HEAVY RAIN THAT MAY CAUSE PONDING OF WATER ON ROADWAYS ALONG STATE ROUTE ELEVEN FROM DELAND TO EAST OF DE LEON SPRINGS AND EAST OF BARBERVILLE. THE STORMS WERE MOVING SLOWLY NORTHEAST AROUND 5 MPH AND SHOULD CONTINUE OVER NORTH CENTRAL VOLUSIA COUNTY THROUGH 7PM. STAY INDOORS UNTIL THE LIGHTNING STORMS PASS AND BE ALERT FOR PONDING OF WATER ALONG STATE ROUTE ELEVEN. BCH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:18 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.